Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2007, 3:33 PM MDT for Park County, Teton County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 3:33 PM MDT (21:33 UTC)
- Expired
- Aug 4, 2007, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Park County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 183 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 PM MDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 3:14 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT SAT AUG 4 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE EVENING IS IN STORE AS DISTURBANCE IS SPREADING SEVERAL STRONG THUNDERSTORMS ACROSS IDAHO THIS AFTERNOON. IN ADDITION...THE RIGHT ENTRANCE REGION OF A PASSING SPEED MAX MAY WELL WELL SUPPLY SOME ADDED DYNAMICS ACROSS THE NORTH THROUGH THE EVENING HOURS. A FEW OF THESE STORMS WILL LIKELY BE AT OR NEAR SEVERE LEVELS AND WITH THE MOISTURE LEVELS STILL HIGH A FEW OF THE STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL. THE MONSOONAL PLUME WILL LIKELY LIFT NWD SOME SUNDAY BRINGING AN INCREASED CHANCE OF THUNDERSTORMS TO OUR SERN ZONES... ESPECIALLY WHEN COMBINED WITH A WEAK FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL OUT IN NATRONA...ERN FREMONT AND POSSIBLY DOWN INTO ERN SWEETWATER COUNTY. SCATTERED STORMS WILL ALSO LIKELY DEVELOP ACROSS THE WEST WITH AT LEAST 20 PERCENT COVERAGE ELSEWHERE. ONCE AGAIN...ANOTHER JET STREAK MAY ADD IN RIGHT ENTRANCE REGION JET DYNAMICS LATE IN THE DAY. THE UPPER LOW CURRENTLY OFF THE NRN CA COAST IS ALSO EXPECTED TO WEAKEN AND LIFT NE TOWARDS NWRN WY LATE SUNDAY NIGHT WHICH MAY ALLOW SOME STORMS TO KEEP FIRING. ON MONDAY...THE NEXT SHORTWAVE MOVES INTO THE GREAT BASIN ON MONDAY WITH YET ANOTHER JET STREAK PUSHING ACROSS MONTANA AND NRN WYOMING. WILL HIT THE MOUNTAINS WITH CHANCE POPS FOR NOW WITH ISOLATED COVERAGE ELSEWHERE. THE NEXT BEGINS TO MOVE INTO ERN IDAHO TUESDAY MORNING WHICH WILL LIKELY INCREASE THE THREAT OF THUNDERSTORMS ON TUESDAY AND THUS WE HAVE INCREASED THE MOUNTAINS AND PARTS OF THE FAR NORTH TO CHANCE POPS WITH ISOLATED ELSEWHERE FOR NOW. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE SYNOPTIC PATTERN THROUGH THE LONG TERM WILL CHANGE LITTLE...WITH A MEAN TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. EARLY IN THE EXTENDED...TUESDAY AND WEDNESDAY...THE AREA WILL HAVE THE BEST SHOTS AT GETTING SOME AFTERNOON AND EVENING CONVECTION...AS DISTURBANCES MOVE ACROSS THE AREA IN THE WEST/SOUTHWEST FLOW. THESE DISTURBANCES COULD BE ENHANCED BY SOME WEAK SHORTWAVE TROUGHS MOVING ACROSS SOUTHERN CANADA. THURSDAY THROUGH SATURDAY...MEDIUM RANGE MODELS INDICATE UPPER RIDGING BUILDING WESTWARD AND ENCOMPASSING THE EASTERN 2/3 OF THE COUNTRY. IN ADDITION...MODELS INDICATE DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST...WHICH SUGGESTS CONVECTION WILL BE HARD TO COME BY. HOWEVER...WILL KEEP ISOLATED AFTERNOON AND EVENING CONVECTION GOING IN FAVORED SOUTHWEST FLOW AREAS DURING THIS TIME FRAME. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WYOMING THROUGH 06Z TONIGHT...AND WILL IMPACT THE KJAC AIRPORT ALONG WITH ALL ROUTES INTO AND OUT OF KJAC. STRONGER STORMS THIS AFTERNOON WILL CREATE AREAS OF IFR CONDITIONS DUE TO HEAVY RAIN. ALSO POSSIBLE WITH THESE STORMS WILL BE GUSTY AND ERRATIC WINDS...LIGHTNING...AND SMALL HAIL. WHILE THE STRONGER OF STORMS THIS AFTERNOON IS EXPECTED TO BE ACROSS NORTHWESTERN WYOMING...ISOLATED ACTIVITY IS ANTICIPATED ELSEWHERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE CONTINUE AFTER 06Z TONIGHT. EXPECT GENERALLY VFR CONDITIONS OUTSIDE OF SHOWER ENVIRONMENTS...WITH IFR CONDITIONS POSSIBLE IN SHOWER AND STORM ACTIVITY. && .FIRE WEATHER... STRONG THUNDERSTORMS ARE QUITE POSSIBLE INTO THE EVENING HOURS ACROSS PARTS OF THE AREA...MAINLY THE WESTERN AND NORTHERN SECTIONS. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH WITH LOCALIZED HIGHER GUSTS ALONG WITH SMALL HAIL. ISOLATED STORMS MAY LINGER OVERNIGHT. ON SUNDAY...THE MONSOONAL MOISTURE WILL EDGE NORTHWARD AGAIN INTO THE RED DESERT AND GREEN MOUNTAIN/RATTLESNAKE RANGE AREA INCREASING THE CHANCE OF THUNDERSTORMS THERE. IN ADDITION...A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH INTO NATRONA...EASTERN FREMONT AND EASTERN SWEETWATER COUNTIES...ALSO ASSISTING WITH AFTERNOON CONVECTION. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO PREVAIL ACROSS THE WEST AGAIN WITH WIDELY SCATTERED STORMS ELSEWHERE. ON MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL IN THE MOUNTAINS WITH GENERALLY 10-20 PERCENT COVERAGE ELSEWHERE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 4, 5:00 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT AUG 4 2007 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED MOST AREAS TODAY...THOUGH SCATTERED IN THE WESTERN AND NORTHERN MOUNTAINS. BRIEF HEAVY RAIN IS POSSIBLE AS ARE GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM ACTIVITY REMAINS ISOLATED TO LOCALLY SCATTERED TOMORROW AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:08 PM MDT | Flash Flood Warning | RIW | Natrona | 6 hr |
| Aug 4, 3:01 PM MDT | Flash Flood Warning | RIW | Hot Springs | 119 min |
| Aug 4, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette, Teton | 61 min |
| Aug 4, 4:13 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 62 min |
| Aug 4, 5:08 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.